MAUDE Adverse Event Report: MICROVENTION, INC. FRED 27; FLOW DIVERTER

MICROVENTION, INC. FRED 27; FLOW DIVERTER
Model Number FRED5029-PMA
Medical Device Problem Codes Difficult to Remove (1528); Malposition of Device (2616)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for evaluation.The root cause of the complaint cannot be determined.
 
Event or Problem Description
It was reported that treatment was attempted for an internal carotid artery aneurysm.The patient's anatomy was reported to be very tortuous.The proximal finished ends of the fred were deployed at the neck of the aneurysm.An attempt was made to re-access the proximal end of the device with a microcatheter and the fred was pushed into the aneurysm sac.Multiple attempts were then made to remove the fred using a guide wire and a snare device, including accessing the contralateral femoral artery to reach the fred through the acom artery.All attempts were unsuccessful and the fred was left implanted in the aneurysm.There was no reported patient injury.

Brand Name
FRED 27
Common Device Name
FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key10311955
Report Number2032493-2020-00173
Device Sequence Number16412559
Product Code OUT
UDI-Device Identifier00842429106846
UDI-Public(01)00842429106846(11)200311(17)230228(10)20031155A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2023
Device Model NumberFRED5029-PMA
Device Lot Number20031155A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2020
Initial Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR